Hail, Scioto
- When
- May 11, 1:10 PM EST to 1:14 PM EST
- Where
- Scioto County, Lucasville
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.883, -82.983
1 hail, 1 flash flood, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 11, 1:10 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 210 PM EDT TUE MAY 11 2004 .SHORT TERM... FIRST FORECAST PROBLEM WILL BE THE CURRENT CONVECTION DEVELOPING ACRS THE REGION. AT 18Z...FRONTAL BOUNDARY WAS LOCATED FROM YNG...TO CAK...TO MNN...TO KENTON...THEN TO FWA. VISIBLE SATELLITE IMAGERY WAS SHOWING THE GREATEST COVERAGE ACRS THE NW CWFA WHERE DIRECTIONAL CONVERGENCE ASSOCD WITH THE FRONT (SFC NE WINDS NORTH OF FRONT...SFC SW WINDS SOUTH OF FRONT) WAS LOCATED. CONVECTION OVER THE SE CWFA WAS MORE OF AN INSTABILITY FACTOR AS CAPES WERE AROUND 1500-2000 J/KG. FINALLY...SOME CONVECTION WAS DEVELOPING SW OF CVG. THIS ACTIVITY WAS ASSOCD WITH A WEAK VORT LOBE NOTED AT 500 MB. AS THE SWRN CWFA CONTINUES TO DESTABILIZE...THIS ACTIVITY SHOULD MOVE NE INTO THE SWRN CWFA. CONVECTION SHOULD GRADUALLY DECREASE THIS EVENING AS SFC TEMPS COOL...AND AS FRONTAL BOUNDARY BEGINS TO MOVE BACK TO THE NORTH. OTHERWISE...WEATHER PATTERN ON WEDNESDAY WILL BE VERY SUMMER LIKE...WITH TEMPS IN THE 80S AND DEWPOINTS IN THE LOWER TO MID 60S. WITH LACK OF LOW LVL FORCING AND UPR SUPPORT...EXPECT ONLY A 30 PERCENT COVERAGE OF AFTN SHOWERS AND THUNDERSTORMS. FOR WEDNESDAY INTO THURSDAY...A S/WV EJECTS FROM THE SRN PLAINS INTO THE OHIO VLY. THIS FEATURE SHOULD PROVIDE FOR A BETTER CHC FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY THE WRN CWFA. WILL GO A LITTLE COOL ON TEMPS DUE TO CLOUDS AND HIGHER CHC OF PCPN. THERE SHOULD BE A DECREASE IN ACTIVITY THURSDAY NIGHT...THEN AN INCREASE IN ACTIVITY ON FRIDAY AS SLOW MOVING COLD FRONT APPROACHES FROM THE NW. && .LONG TERM... NOT MUCH CHANGE TO CURRENT SUMMERLIKE PATTERN. EXTENDED MODELS INDCG FRNTL BNDRY TO FINALLY DROP INTO FCST AREA LATE FRI NIGHT INTO SAT. FRNTL BNDRY WILL MOVE SLOWLY SOUTH THRU THE REGION...THEN LOOKS TO STALL A LITTLE TO OUR SOUTH ACRS KENTUCKY AND WEST VIRGINIA ON SUN. WHILE THE MODELS DIFFER ON EXACTLY WHERE THE BNDRY STALLS (12Z GFS INDCG EVEN SLOWER FROPA THAN OTHER EXTENDED MODELS)...ALL INDICATE THAT THE FRNT WILL STALL THEN LIFT BACK NORTH AS A WARM FRNT ON MON. HAVE KEPT HIGHEST POPS FROM FRI AFTN THRU SAT NIGHT AS PROXIMITY TO THE BNDRY SHOULD ALLOW FOR INCREASED AREAL COVERAGE OF TSTMS. KEPT LO CHANCE POPS FOR SUN/SUN NIGHT ALONG AND SOUTH OF THE OHIO RIVER WITH BNDRY JUST TO OUR SOUTH. WILL BRING CHANCE POPS BACK NORTH ACRS MUCH OF FCST AREA MON...THEN DIURNAL CHANCE FOR TSTMS TUES WITH REGION SOUTH OF FRNTL BNDRY. TEMPS WILL REMAIN GENERALLY AOA NORMALS FOR MID MAY THRU PERIOD. ALLOWED FOR COOL DOWN SAT AND SUN WITH MORE CLOUDS/PCPN AND SOUTHWARD PUSH OF FRNTL BNDRY. LO LVL THICKNESSES AND 850 TEMPS SUPPORT AFTN TEMPS IN THE L/M70S. ONCE FRNTL BNDRY LIFTS BACK TO OUR NORTH LATE MON...OH VLY BACK INTO WARM HUMID AIRMASS WITH AFTN TEMPS IN 80S EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. && HICKMAN/RYAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 421 AM EDT TUE MAY 11 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111100- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 421 AM EDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
845 AM EDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 5 E NAPOLEON 39.21N 85.23W
05/10/2004 0.50 INCH RIPLEY IN LAW ENFORCEMENT
0605 PM TSTM WND GST HILLIARD 40.04N 83.14W
05/10/2004 61 MPH FRANKLIN OH TRAINED SPOTTER
&&
ENDThe Cincinnati radar (KILN), 94 km away, was scanning. The volume nearest the first event began at 18:10 UTC.
1 hail, 1 flash flood, 1 flood. Local standard time, as filed.
Four homes were evacuated along Duck Run, and Owensville and Duck Run Roads were flooded.
Strong thunderstorms dumped two to three inches of rain across the western part of the county during the early evening. Several roads were flooded in Pataskala.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400667, 5400668, 5400669.